Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 171, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Sep 7, 2015, 1:51 AM CDT for 5 counties in Iowa. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2015, 1:51 AM CDT (06:51 UTC)
- Expired
- Sep 7, 2015, 2:45 AM CDT
- In force
- 54 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Appanoose County, IA, Davis County, IA, Mahaska County, IA, Monroe County, IA, Wapello County, IA
The radar
The Des Moines radar (KDMX), 125 km from the middle of the area, began a volume at 06:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 456 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1765 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
617
WUUS53 KDMX 070651
SVRDMX
IAC007-051-123-135-179-070745-
/O.NEW.KDMX.SV.W.0171.150907T0651Z-150907T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
151 AM CDT MON SEP 7 2015
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MAHASKA COUNTY IN SOUTH CENTRAL IOWA...
MONROE COUNTY IN SOUTH CENTRAL IOWA...
WAPELLO COUNTY IN SOUTHEASTERN IOWA...
APPANOOSE COUNTY IN SOUTH CENTRAL IOWA...
DAVIS COUNTY IN SOUTHEASTERN IOWA...
* UNTIL 245 AM CDT
* AT 151 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALBIA...
MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OTTUMWA...CENTERVILLE...ALBIA...BLOOMFIELD...EDDYVILLE...LAKE
SUNDOWN...RATHBUN LAKE...OTTUMWA INDUSTRIAL AIRPORT...ELDON...
MORAVIA...AGENCY...MOULTON...LOVILIA...MYSTIC...CINCINNATI...
BLAKESBURG...PULASKI...DRAKESVILLE...KIRKVILLE AND EXLINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4059 9299 4087 9310 4096 9310 4125 9277
4119 9241 4116 9241 4115 9219 4060 9218
TIME...MOT...LOC 0651Z 303DEG 34KT 4100 9281
HAIL...<.75IN
WIND...60MPH
$$
BEERENDS1 follow-up statement
988
WWUS53 KDMX 070739
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
239 AM CDT MON SEP 7 2015
IAC007-051-123-135-179-070748-
/O.EXP.KDMX.SV.W.0171.000000T0000Z-150907T0745Z/
MAHASKA IA-MONROE IA-WAPELLO IA-APPANOOSE IA-DAVIS IA-
239 AM CDT MON SEP 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MAHASKA...MONROE...
WAPELLO...APPANOOSE AND DAVIS COUNTIES WILL EXPIRE AT 245 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4059 9299 4087 9310 4096 9310 4125 9277
4119 9241 4116 9241 4115 9219 4060 9218
TIME...MOT...LOC 0737Z 303DEG 34KT 4100 9281
$$
AWBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 12:22 AM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Sep 7, 12:22 AM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1222 AM CDT MON SEP 7 2015 .SHORT TERM /TONIGHT/... ISSUED AT 305 PM CDT SUN SEP 6 2015 STILL SOME UNCERTAINTY ABOUT EVOLUTION OF SYSTEM TONIGHT. VARIOUS MODEL SOLUTIONS BEGINNING TO EITHER POINT TOWARD SLIGHTLY MORE PROGRESSIVE EVOLUTION OF CONVECTION OVERNIGHT...OR SLIGHTLY MORE NORTH PLACEMENT OF MAX. SO FAR CONVECTIVE TRENDS HAVE BEEN RAMPING UP SLOWLY DUE TO H700 TEMPS SITTING ABOVE 11-12C THIS AFTERNOON. BUT AS FRONT ENTERS NW/W IA EARLY THIS EVENING AND AREA BECOMES UNCAPPED AND H700 TEMPS COOL A COUPLE OF DEGREES...A RAPID INCREASE IN STORMS SHOULD OCCUR BETWEEN 4 PM AND 7 PM. DESPITE THE EXPECTED MODEL UNCERTAINTY...WE ARE IN NEAR RECORD TERRITORY FOR AVAILABLE ATMOSPHERIC MOISTURE FOR EARLY SEPTEMBER. THIS IS DUE IN PART TO A PROLONGED FETCH OF GULF MOISTURE WHICH IS FEEDING NORTHEAST INTO THE CENTRAL PLAINS AND GREAT LAKES. SECONDLY...A TROPICAL CONNECTION FROM THE SOUTHWEST US THAT RESULTED IN AN OLD TROPICAL SYSTEM EARLIER IN THE WEEK OFF THE COAST OF BAJA MEXICO BEING INGESTED IN THE MID TO UPPER LEVEL FLOW. PWAT VALUES WILL BE APPROACHING 2 TO 2.25 INCHES BETWEEN 00-06Z TONIGHT PLACING OUR VALUES IN THE 99TH/100TH PERCENTILE AND OVER 3 SDEV ABOVE NORMAL FOR THIS TIME OF YEAR. WARM CLOUD DEPTHS ARE NEAR 14.5KFT WHICH IS EXTREMELY DEEP. THERE REMAIN NUMEROUS FACTORS SUPPORTING EFFICIENT/HIGH RAINFALL RATES THIS EVENING...AND LOOKING AHEAD...AGAIN MONDAY NIGHT. BACK TO THE MODELS...CONSECUTIVE RUNS OF THE HRRR ARE SHOWING A MORE PROGRESSIVE EVOLUTION TO TONIGHTS CONVECTION WITH FORWARD PROPAGATING CORFIDI VECTORS ABOUT 20 KTS. BUT EVEN THIS IS DECEIVING IF RAINFALL RATES ARE 2-3 INCHES PER HOUR AT TIMES...AND STILL SUGGESTS A QUICK COUPLE OF INCHES OF RAIN IN THE MORE VIGOROUS CELLS. WITH ANY LOCALIZED TRAINING...STILL A POTENTIAL FOR ISOLATED 3 TO 4 INCHES AMOUNTS OVERNIGHT. THE NAM IS LEANING TOWARD THE MORE PROGRESSIVE HRRR OVERNIGHT WITH THE GFS RAMPING UP CONVECTION BETWEEN 00-06Z ON THE NOSE OF THE INCREASING LOW LEVEL JET ALONG THE INVERTED TROUGH WITHIN THE ZONE OF MAXIMUM SFC CONVERGENCE. THE QPF MAX IS CENTERED OVER HIGHWAY 30...ROUGHLY BETWEEN US 20/I80 FROM GREENE TO MARSHALL COUNTIES. WITH THAT ADDED UNCERTAINTY TONIGHT AND THE POSSIBLE NORTHERLY SHIFT BY 20 MILES OF THE QPF MAX...WILL BE ADDING ONE ROW OF COUNTIES TO TONIGHTS FFA ALONG US 20. REALIGNING THE WATCH NOW IS RISKY...DUE TO THE POSSIBILITY OF THE MODELS ARE NOT PROPERLY ACCOUNTING FOR A STRONGER OUTFLOW BOUNDARY LATER IN THE EVENING...WHICH WOULD THEN BE FEEDING OFF AN INCREASING LOW LEVEL JET OVERNIGHT. THERE MAY ACTUALLY BE TWO FAVORED AREAS OF HEAVY RAINFALL...EARLIER BETWEEN US20/30 AND LATER ALONG AND SOUTH OF I80. NONE THE LESS...THE RISK FOR FLASH FLOODING AND SUBSEQUENT ISSUES REMAINS. TIMING OF THE EVENT SUGGESTS THAT STORMS SHOULD BE IN FULL SWING BETWEEN 02-09Z WITH ACTIVITY REMAINING STRONG BUT SLOWLY DIMINISHING BETWEEN 09-13Z MONDAY OVER THE SOUTH/SOUTHEAST. LOWS TONIGHT WILL FALL TO THE LOWER 70S SOUTH TO NEAR 60 OVER THE FAR NORTHWEST AS THE COOLER AIR BEGINS TO FILTER INTO THE REGION TONIGHT. TONIGHTS RAINFALL WILL PRIME THE REGION FOR A MORE SIGNIFICANT RISK OF FLOODING MONDAY NIGHT AND THIS IS COVERED IN THE EXTENDED DISCUSSION. .LONG TERM /MONDAY THROUGH SUNDAY/... ISSUED AT 305 PM CDT SUN SEP 6 2015 A POTENTIALLY SIGNIFICANT HEAVY RAIN AND FLOODING EVENT MAY BE SHAPING UP EARLY THIS WEEK. THE COLD FRONT SAGGING DOWN INTO IOWA TONIGHT...AS DISCUSSED IN THE SHORT TERM SECTION ABOVE...WILL LIKELY STALL ACROSS SOUTHERN IOWA BY MONDAY MORNING THEN RETREAT BACK NORTHWARD A BIT TOWARD CENTRAL IOWA DURING THE DAY. DESTABILIZATION WILL BE LIMITED BY DEBRIS CLOUDS AND A LACK OF LOW LEVEL WARM AIR ADVECTION OVER MOST OF THE FORECAST AREA...PLUS THERE WILL BE NO LARGE SCALE FORCING MECHANISM FOR CONVECTION FOR MOST OF THE DAY. NEVERTHELESS THE AIRMASS WILL BE JUICED ENOUGH WITH THE BOUNDARY WOBBLING AROUND THAT LOW POPS ARE MAINTAINED ON MONDAY. BEGINNING LATE MONDAY AFTERNOON AND ESPECIALLY ON MONDAY NIGHT THE ATMOSPHERE APPEARS TO BE SETTING UP FOR A SIGNIFICANT...POSSIBLY EXTREME HEAVY RAINFALL EVENT. ALONG AND SOUTH OF THE NEARLY STATIONARY FRONTAL ZONE PWAT VALUES WILL BE NEAR RECORDS WITH SUBSTANTIAL MOISTURE TRANSPORT CONTINUING FROM THE GULF ESPECIALLY AS THE NOCTURNAL LOW LEVEL JET KICKS IN AFTER DARK. CONCURRENTLY...A SECOND FAIRLY ROBUST MID LEVEL SHORTWAVE WILL ROUND THE BASE OF BROAD CYCLONIC FLOW ALOFT AND PROVIDE A TRIGGER FOR WIDESPREAD THUNDERSTORM DEVELOPMENT. WITH WARM CLOUD DEPTHS IN EXCESS OF 15 KFT IN FORECAST SOUNDINGS AND THE COMBINATION OF OTHER FACTORS...WE WILL BE PRIMED FOR VERY EFFICIENT RAINFALL RATES AND POTENTIALLY TRAINING OR SLOW MOVING STORMS NEAR THE FRONTAL ZONE. THIS COULD LEAD TO WIDESPREAD RAINFALL AMOUNTS IN THE 2 TO 3 INCH RANGE WITHIN A BROAD SWATH ACROSS THE AREA...AND LOCALIZED AMOUNTS OF 6 INCHES OR MORE ARE DEFINITELY CONCEIVABLE. IN TERMS OF THE FLOODING EFFECTS OF SUCH RAINFALL...MUCH WILL DEPEND ON WHERE IT FALLS AND WHETHER IT OCCURS IN THE SAME AREA AS THE HEAVIEST RAINFALL TONIGHT...WHICH IS IN TURN DEPENDENT ON THE DIFFICULT TO PREDICT MOTIONS AND LOCATION OF THE FRONTAL BOUNDARY BY MONDAY EVENING. IT IS LIKELY...IN ANY EVENT...THAT A SECOND FLASH FLOOD WATCH WILL BE NEEDED AFTER TONIGHTS RAINFALL PANS OUT...AND THAT IT MAY NEED TO HAVE EVEN STRONGER WORDING FOR THE POTENTIAL EFFECTS MONDAY NIGHT INTO TUESDAY MORNING. SCATTERED THUNDERSTORMS MAY CONTINUE TO FESTER ACROSS OUR SOUTHERN COUNTIES ON TUESDAY AS THE FRONTAL ZONE LINGERS NEAR THE IOWA/MISSOURI BORDER...BUT THEN ANOTHER SHORTWAVE TROUGH WILL MOVE OVERHEAD AROUND TUESDAY EVENING AND FINALLY CLEAR OUT THE WET AIRMASS TO OUR SOUTH. THIS WILL BRING AN END OF ANY HEAVY RAIN THREAT FOR THE REMAINDER OF THE SEVEN DAY FORECAST...ALONG WITH NOTABLY COOLER AND DRIER WEATHER ACROSS IOWA. THERE WILL BE A CHANCE FOR SCATTERED SHOWERS AND STORMS AROUND THURSDAY AS A REINFORCING COLD FRONT SURGES ACROSS THE STATE...USHERING IN THE FIRST TRULY AUTUMNAL WEATHER OF THE SEASON AT THE END OF THIS WEEK WITH FRIDAY HIGHS IN THE 60S AND FRIDAY NIGHT LOWS IN THE 40S STATEWIDE. && .AVIATION...07/06Z ISSUED AT 1222 AM CDT MON SEP 7 2015 SOME STORMS TO STILL IMPACT KOTM KDSM AND KALO THROUGH THE OVERNIGHT HOURS...WITH FOG CHANCES AT THE NORTHERN SITES LOOKING SOMEWHAT UNCERTAIN. WINDS TO SHIFT AROUND TO THE SOUTHEAST TO SOUTH AGAIN LATE IN THE FORECAST PERIOD...WITH ANOTHER ROUND OF STORMS POSSIBLE BEGINNING LATE MONDAY AFTERNOON INTO MONDAY NIGHT. CIGS TO BE IN THE MVFR TO LOW VFR RANGE...BUT MAY DIP INTO IFR IF FOG DEVELOPS. && .HYDROLOGY... ISSUED AT 305 PM CDT SUN SEP 6 2015 AS REFERENCED IN THE PREVIOUS DISCUSSIONS...TWO HEAVY RAINFALL EVENTS ARE POSSIBLE TONIGHT THROUGH TUESDAY MORNING WITH THE FOCUS FROM NORTH CENTRAL TO SOUTHERN IOWA. WIDESPREAD RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE EXPECTED WITH AMOUNTS EXCEEDING 5 INCHES POSSIBLE DURING THIS PERIOD. MONDAY NIGHTS EVENT IS STILL EXPECTED TO BE OF GREATER MAGNITUDE...SO SOME REEVALUATION OF THE WATCH OUTLINE WILL OCCUR BETWEEN THIS EVENING AND TOMORROW MORNING AFTER TONIGHTS RAINFALL REPORTS ARE GATHERED. IN BOTH EVENTS...EFFICIENT RAIN PRODUCING STORMS WILL PRODUCE HEAVY RAINFALL OVER A SHORT PERIOD OF TIME. SIGNIFICANT RUNOFF AND/OR PONDING OF WATER IS LIKELY IN SOME AREAS LEADING TO A FLASH FLOOD THREAT. THE EVENT MAY EVOLVE INTO A RIVER FLOODING THREAT THROUGH MID TO LATE WEEK AS THE RUNOFF REACHES THE LARGER STREAMS. THE MAGNITUDE OF RIVER FLOODING ON ANY GIVEN MAINSTEM RIVER WILL DEPEND ON BOTH RAINFALL AMOUNTS AND BASIN COVERAGE IN THE NEXT 48 TO 60 HOURS. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR ADAIR-ADAMS- APPANOOSE-AUDUBON-BOONE-CASS-CLARKE-DALLAS-DAVIS-DECATUR-GREENE- GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-POLK- POWESHIEK-RINGGOLD-STORY-TAMA-TAYLOR-UNION-WAPELLO-WARREN-WAYNE. && SHORT TERM...REV LONG TERM...LEE AVIATION...BEERENDS HYDROLOGY...REV
Hazardous weather outlook, Sep 6, 11:58 PM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1158 PM CDT SUN SEP 6 2015 IAZ046>050-057>060-062-070>072-074-075-081-082-084>086-094>097- 071000- GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK- POWESHIEK-CASS-ADAIR-MADISON-MARION-MAHASKA-ADAMS-UNION-LUCAS- MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- 1158 PM CDT SUN SEP 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE DURING THE DAY ON MONDAY...THEN MORE LIKELY MONDAY NIGHT INTO TUESDAY. A FEW STORMS MAY BE SEVERE WITH STRONG WINDS AND HAIL THE PRIMARY THREATS. HOWEVER...THE MORE SIGNIFICANT HAZARD FROM THESE STORMS WILL BE HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING...ESPECIALLY ON MONDAY NIGHT. A FEW THUNDERSTORMS WILL AGAIN BE POSSIBLE AROUND THURSDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN MONDAY EVENING. IAZ061-073-083-092-093-071000- JASPER-WARREN-CLARKE-TAYLOR-RINGGOLD- 1158 PM CDT SUN SEP 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. AN ISOLATED SEVERE STORMS IS STILL POSSIBLE TONIGHT WITH DAMAGING WINDS THE MAIN SEVERE THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE DURING THE DAY ON MONDAY...THEN MORE LIKELY MONDAY NIGHT INTO TUESDAY. A FEW STORMS MAY BE SEVERE WITH STRONG WINDS AND HAIL THE PRIMARY THREATS. HOWEVER...THE MORE SIGNIFICANT HAZARD FROM THESE STORMS WILL BE HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING...ESPECIALLY ON MONDAY NIGHT. A FEW THUNDERSTORMS WILL AGAIN BE POSSIBLE AROUND THURSDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN MONDAY EVENING. IAZ025>028-033>039-044-045-071000- WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN- GRUNDY-BLACK HAWK-CRAWFORD-CARROLL- 1158 PM CDT SUN SEP 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT AN ISOLATED NON-SEVERE THUNDERSTORM MAY STILL OCCUR OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE DURING THE DAY ON MONDAY...THEN MORE LIKELY MONDAY NIGHT INTO TUESDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...BUT OTHERWISE THE THREAT OF SEVERE WEATHER IS LOW. A FEW THUNDERSTORMS WILL AGAIN BE POSSIBLE FROM WEDNESDAY NIGHT INTO THURSDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. IAZ004>007-015>017-023-024-071000- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT- 1158 PM CDT SUN SEP 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON INTO TUESDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. A FEW THUNDERSTORMS WILL AGAIN BE POSSIBLE FROM WEDNESDAY NIGHT INTO THURSDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MJB
In the hours before
Local storm report, Sep 6, 9:50 PM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
950 PM CDT SUN SEP 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM HEAVY RAIN GRAND JUNCTION 42.03N 94.24W
09/06/2015 M3.04 INCH GREENE IA PUBLIC
RAINFALL TOTAL SINCE 730PM FROM AN
ELECTRONIC GAUGE. REPORT VIA SOCIAL MEDIA.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Sep 6, 10:12 PM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1012 PM CDT SUN SEP 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HEAVY RAIN COON RAPIDS 41.87N 94.68W
09/06/2015 M4.70 INCH CARROLL IA OFFICIAL NWS OBS
COON RAPIDS LARC RECORDED 4.7 INCHES TOTAL
RAINFALL OVER THE LAST 2 HOURS, FROM 8PM TO
10PM.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Sep 6, 10:35 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1035 PM CDT SUN SEP 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 PM FLASH FLOOD COON RAPIDS 41.87N 94.68W
09/06/2015 CARROLL IA EMERGENCY MNGR
WATER OVER HIGHWAY 141 NEAR COON RAPIDS.
EMERGENCY MANAGER REPORTED THAT THIS IS NOT
NORMAL PLACE THAT FLASH FLOODS.
0957 PM FLASH FLOOD BAYARD 41.85N 94.56W
09/06/2015 GUTHRIE IA EMERGENCY MNGR
HIGHWAY 25 UNDERPASS IS FLOODED IN TOWN OF
BAYARD.
1021 PM FLASH FLOOD 2 E BAYARD 41.85N 94.53W
09/06/2015 GUTHRIE IA EMERGENCY MNGR
WATER FLOWING OVER HIGHWAY 141 EAST OF
BAYARD BETWEEN MAPLE AND LOCUST AVENUES.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Sep 6, 10:44 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1044 PM CDT SUN SEP 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM FLASH FLOOD 1 SSE COON RAPIDS 41.86N 94.67W
09/06/2015 GUTHRIE IA EMERGENCY MNGR
HIGHWAY 141 CLOSED JUST SE OF COON RAPIDS,
MAY NEED TO BE CLOSED NEAR BAGLEY SHORTLY.
COUNTY ROAD P18 CLOSED NORTH OF BAGLEY.
AUTHORITIES ARE LIMITING ACCESS TO BAYARD.
EXTENSIVE FLOODING ACROSS NORTHERN GUTHRIE
COUNTY. FROM GUTHRIE COUNTY EMERGENCY
MANAGER.
&&
BSSLocal storm report, Sep 6, 11:25 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1125 PM CDT SUN SEP 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 PM FLASH FLOOD 2 ENE RALSTON 42.05N 94.61W
09/06/2015 GREENE IA EMERGENCY MNGR
WATER OVER 210TH STREET NEAR HIGHWAY 30.
1046 PM FLASH FLOOD 3 NNW BAGLEY 41.88N 94.45W
09/06/2015 GREENE IA EMERGENCY MNGR
WATER OVER 330TH NEAR J AVENUE JUST NORTH OF
BAGLEY.
1046 PM FLASH FLOOD 1 NNW BAGLEY 41.86N 94.43W
09/06/2015 GUTHRIE IA EMERGENCY MNGR
WATER OVER P18 NORTH OF BAGLEY ALONG THE
GREENE AND GUTHRIE COUNTY LINE.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Sep 7, 1:27 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
127 AM CDT MON SEP 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0126 AM FLASH FLOOD 2 E BAYARD 41.85N 94.52W
09/07/2015 GUTHRIE IA DEPT OF HIGHWAYS
IOWA DOT REPORTS HIGHWAY 25 CLOSED DUE TO
FLOODING NEAR BAYARD WITH DETOUR ROUTING
TRAFFIC AROUND TOWN.
0121 AM FLASH FLOOD 2 W BAGLEY 41.85N 94.46W
09/07/2015 GUTHRIE IA EMERGENCY MNGR
GUTHRIE COUNTY EMERGENCY MANAGER REPORTS
HIGHWAY 141 HAS BEEN CLOSED NEAR BAGLEY.
HIGHWAY 141 NOW NEARLY IMPASSIBLE FROM
HIGHWAY 4 TO COON RAPIDS.
&&
NWS DES MOINES IA
IRIS SYSTEMThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 7:19 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo | 26 min |
| Sep 6, 7:54 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Hamilton, Webster | 30 min |
| Sep 6, 7:55 PM CDT | Flash Flood Warning | DMX | Calhoun, Carroll | 6 hr |
| Sep 6, 8:14 PM CDT | Flash Flood Warning | DMX | Boone, Carroll, Greene | 6 hr |
| Sep 6, 8:28 PM CDT | Special Weather Statement | DMX | Boone | 17 min |
| Sep 6, 9:08 PM CDT | Special Weather Statement | DMX | Guthrie | 52 min |
| Sep 6, 9:12 PM CDT | Flash Flood Warning | DMX | Audubon, Boone, Dallas, Greene, Guthrie | 6 hr |
| Sep 6, 9:12 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Polk | 28 min |
| Sep 6, 9:18 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Guthrie | 27 min |
| Sep 6, 9:39 PM CDT | Special Weather Statement | DMX | Polk | 51 min |
| Sep 6, 10:00 PM CDT | Flash Flood Warning | DMX | Boone, Dallas | 6 hr |
| Sep 7, 1:21 AM CDT | Flash Flood Warning | DMX | Ringgold, Taylor | 6 hr |
| Sep 7, 2:06 AM CDT | Areal Flood Warning | DMX | Audubon, Boone, Carroll, Dallas, Greene, Guthrie | 36 hr |
| Sep 7, 4:21 AM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 30 hr |
| Sep 7, 9:04 AM CDT | River Flood Warning | DMX | Dallas, Greene | 3 days |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.